Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Increased HB and GGT count. What could the cause be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Could you please tell me what the cause could be of a 160 hemoglobin blood count. & a GGT count of 105?
Posted Sat, 8 Jun 2013 in Medicines and Side Effects
Answered by Dr. Pankaj Malhan 32 minutes later

Thanks for asking.

Haemoglobin level is usually between 13-15 in a normal male and between 12-15 in case of a normal adult female.

A level of 16 is just a little above the normal range, although causes of slight increase in Hb above the normal range are:

-High altitude
-Hypoxia because of heart diseases

It can also be due to Primary polycythemias, which are due to factors intrinsic to red cell precursors. Polycythemia vera (PCV), polycythemia rubra vera (PRV) or erythremia, occurs when excess red blood cells are produced as a result of an abnormality of the bone marrow.

Please see if the smoking is the causative factor in your case, If not you can go for rechecking in 6-8 weeks, also please check is it only the Hb, or the other lines like WBC or platelets are also increased.

GGT is a liver enzyme, which is raised in cases of liver damage, most common cause of only GGT raised with the normal other enzymes, can be the alcohol intake.

If all other enzymes are raised as well, we need to look at other causes like viral infection, drugs and toxins as well.

Hope it helps, please let me know if you need further information.

Above answer was peer-reviewed by
Follow-up: Increased HB and GGT count. What could the cause be? 19 hours later
Can over use of panadol increase the GGT & hemoglobin count, or large varicous veins in the legs especially after long distance flight?
Answered by Dr. Pankaj Malhan 1 hour later
Panadol is toxic to liver if taken in large quantities, its toxicity will lead to increase in all the liver enzymes and not only GGT. Please check the other enzymes as well to see if all are raised or it is only GGT.

I do not think varicose veins has any thing to do with the hemoglobin count.

Above answer was peer-reviewed by
Follow-up: Increased HB and GGT count. What could the cause be? 33 hours later
Can I reverse the toxic panadol effects please? Also how please?
Answered by Dr. Pankaj Malhan 3 hours later
Panodol toxicity is suspected only if all the enzymes namely AST, ALT , and GGT is raised and not only GGT.
If all the enzymes are raised and vou suspect paracetamol as the cause then the only way to get it out of the system is to stop taking it wait for the liver to get over it in due course of time.
There is no short cut to regenerate the liver faster.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor